Alert archive / Wisconsin / Gale Warnings in 2016

Gale Warning 15, NWS Green Bay, WI

December 19, 2016

NWS Green Bay, WI issued this gale warning at Dec 19, 2016, 3:35 PM CST. It took effect at Dec 19, 2016, 6:00 PM CST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2016, 3:35 PM CST (21:35 UTC)
In effect from
Dec 19, 2016, 6:00 PM CST
Expired
Dec 20, 2016, 8:59 PM CST
In force
27 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

671 
WHUS73 KGRB 192135
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
335 PM CST MON DEC 19 2016

...INCREASING SOUTHWEST TO WEST WINDS AND HIGHER WAVES THROUGH
TUESDAY...

.SOUTHWEST WINDS WILL INCREASE TO 30 KNOTS TODAY AND BECOME GUSTY
THIS AFTERNOON THROUGH TUESDAY. THE WINDS WILL CREATE A PROLONGED
PERIOD OF WAVES HAZARDOUS TO SMALL CRAFT.

LMZ521-541>543-200545-
/O.EXT.KGRB.SC.Y.0087.000000T0000Z-161220T0000Z/
/O.NEW.KGRB.GL.W.0015.161220T0000Z-161221T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
335 PM CST MON DEC 19 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM CST THIS EVENING UNTIL 9 PM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM CST UNTIL 9 PM CST
TUESDAY.

* WINDS...SOUTHWEST INCREASING TO 30 KNOTS TODAY WITH A FEW 
  GUSTS TO 35 KNOTS THIS AFTERNOON...HIGHER GUSTS TO 40 KNOTS 
  ARE POSSIBLE ON LAKE MICHIGAN TONIGHT AND TUESDAY. 

* WAVES...INCREASING TO 4 TO 7 FEET TODAY. WAVES HIGHER TOWARD 
  THE OPEN WATERS OF LAKE MICHIGAN TONIGHT AND TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-200545-
/O.EXT.KGRB.SC.Y.0087.000000T0000Z-161221T0300Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
335 PM CST MON DEC 19 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST TUESDAY...

* WINDS...SOUTHWEST INCREASING TO 30 KNOTS TODAY WITH A FEW 
  GUSTS TO 35 KNOTS THIS AFTERNOON...HIGHER GUSTS TO 40 KNOTS 
  ARE POSSIBLE ON LAKE MICHIGAN TONIGHT AND TUESDAY. 

* WAVES...INCREASING TO 4 TO 7 FEET TODAY. WAVES HIGHER TOWARD 
  THE OPEN WATERS OF LAKE MICHIGAN TONIGHT AND TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
150 
WHUS73 KGRB 200336
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
936 PM CST MON DEC 19 2016

...INCREASING SOUTHWEST TO WEST WINDS AND HIGHER WAVES THROUGH
TUESDAY...

.SOUTHWEST WINDS WILL INCREASE TO 30 KNOTS TODAY AND BECOME GUSTY
THIS AFTERNOON THROUGH TUESDAY. THE WINDS WILL CREATE A PROLONGED
PERIOD OF WAVES HAZARDOUS TO SMALL CRAFT.

LMZ521-541>543-201145-
/O.CON.KGRB.GL.W.0015.000000T0000Z-161221T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
936 PM CST MON DEC 19 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST TUESDAY...

* WINDS...SOUTHWEST INCREASING TO 30 KNOTS TODAY WITH A FEW 
  GUSTS TO 35 KNOTS THIS AFTERNOON...HIGHER GUSTS TO 40 KNOTS 
  ARE POSSIBLE ON LAKE MICHIGAN TONIGHT AND TUESDAY. 

* WAVES...INCREASING TO 4 TO 7 FEET TODAY. WAVES HIGHER TOWARD 
  THE OPEN WATERS OF LAKE MICHIGAN TONIGHT AND TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-201145-
/O.CON.KGRB.SC.Y.0087.000000T0000Z-161221T0300Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
936 PM CST MON DEC 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST
TUESDAY...

* WINDS...SOUTHWEST INCREASING TO 30 KNOTS TODAY WITH A FEW 
  GUSTS TO 35 KNOTS THIS AFTERNOON...HIGHER GUSTS TO 40 KNOTS 
  ARE POSSIBLE ON LAKE MICHIGAN TONIGHT AND TUESDAY. 

* WAVES...INCREASING TO 4 TO 7 FEET TODAY. WAVES HIGHER TOWARD 
  THE OPEN WATERS OF LAKE MICHIGAN TONIGHT AND TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
169 
WHUS73 KGRB 200949
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
349 AM CST TUE DEC 20 2016

...STRONG SOUTHWEST TO WEST WINDS AND HIGH WAVES THROUGH THIS
EVENING...

.SOUTHWEST WINDS WILL GUST TO 30 TO 40 KNOTS THROUGH THIS
EVENING. THE WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT.

LMZ521-541>543-201800-
/O.CON.KGRB.GL.W.0015.000000T0000Z-161221T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
349 AM CST TUE DEC 20 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* SOUTHWEST WINDS WILL GUST TO 35 TO 40 KNOTS THROUGH THIS
  EVENING.

* WAVES WILL BUILD TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS TO 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-201800-
/O.CON.KGRB.SC.Y.0087.000000T0000Z-161221T0300Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
349 AM CST TUE DEC 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* SOUTHWEST WINDS WILL GUST TO 30 KNOTS THROUGH THIS EVENING.

* WAVES WILL BUILD TO 1 TO 3 FEET IN ICE-FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
KIECKBUSCH
336 
WHUS73 KGRB 201631
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1031 AM CST TUE DEC 20 2016

...GUSTY SOUTHWEST TO WEST WINDS AND HIGH WAVES THROUGH THIS
EVENING...

.SOUTHWEST WINDS WILL GUST UP TO 35 KTS THROUGH THIS EVENING. THE
WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT.

LMZ521-541>543-210045-
/O.CON.KGRB.GL.W.0015.000000T0000Z-161221T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1031 AM CST TUE DEC 20 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* SOUTHWEST WINDS WILL GUST UP TO 35 KNOTS THROUGH THIS EVENING.

* WAVES OF 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS TO 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-210045-
/O.CON.KGRB.SC.Y.0087.000000T0000Z-161221T0300Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
1031 AM CST TUE DEC 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* SOUTHWEST WINDS WILL GUST TO 30 KNOTS THROUGH THIS EVENING.

* WAVES OF 1 TO 2 FEET IN ICE-FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
730 
WHUS73 KGRB 202113
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
313 PM CST TUE DEC 20 2016

...GUSTY SOUTHWEST TO WEST WINDS AND HIGH WAVES THROUGH THIS
EVENING...

.SOUTHWEST WINDS WILL GUST UP TO 35 KTS THROUGH THIS EVENING. THE
WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT.

LMZ521-542-543-210515-
/O.CAN.KGRB.GL.W.0015.000000T0000Z-161221T0300Z/
/O.NEW.KGRB.SC.Y.0088.161220T2113Z-161221T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
313 PM CST TUE DEC 20 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.
THE GALE WARNING HAS BEEN CANCELLED. 

* SOUTHWEST WINDS WILL GUST UP TO 30 KNOTS THROUGH THIS EVENING.

* WAVES OF 4 TO 6 FEET ON LAKE MICHIGAN...AND WAVES OF 2 TO 4 FT
  ON THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS TO 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541-210515-
/O.EXT.KGRB.GL.W.0015.000000T0000Z-161221T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
313 PM CST TUE DEC 20 2016

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* SOUTHWEST WINDS WILL GUST UP TO 35 KNOTS THROUGH THIS EVENING.

* WAVES OF 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS TO 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-210515-
/O.EXT.KGRB.SC.Y.0087.000000T0000Z-161221T0600Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
313 PM CST TUE DEC 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* SOUTHWEST WINDS WILL GUST TO 30 KNOTS THROUGH THIS EVENING.

* WAVES OF 1 TO 2 FEET IN ICE-FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
475 
WHUS73 KGRB 210259
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
859 PM CST TUE DEC 20 2016

...GUSTY SOUTHWEST TO WEST WINDS AND HIGH WAVES THROUGH THIS
EVENING...

.SOUTHWEST TO WEST WINDS WILL GUST UP TO 30 KTS THROUGH THIS
EVENING. THE WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT.

LMZ541-210600-
/O.CAN.KGRB.GL.W.0015.000000T0000Z-161221T0600Z/
/O.EXA.KGRB.SC.Y.0088.000000T0000Z-161221T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
859 PM CST TUE DEC 20 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.
THE GALE WARNING HAS BEEN CANCELLED. 

* SOUTHWEST TO WEST WINDS WILL GUST UP TO 30 KNOTS THROUGH THIS
  EVENING.

* WAVES OF 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS TO 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-542-543-210600-
/O.CON.KGRB.SC.Y.0088.000000T0000Z-161221T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
859 PM CST TUE DEC 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* SOUTHWEST TO WEST WINDS TO 25 KNOTS THROUGH THIS EVENING.

* WAVES OF 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS TO 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-210600-
/O.CON.KGRB.SC.Y.0087.000000T0000Z-161221T0600Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
859 PM CST TUE DEC 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* SOUTHWEST TO WEST WINDS TO 25 KNOTS THROUGH THIS EVENING.

* WAVES OF 1 TO 2 FEET IN ICE-FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 19, 2:28 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Dec 19, 2:28 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
228 PM CST Mon Dec 19 2016

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Tuesday
Issued at 228 PM CST Mon Dec 19 2016

There are a couple of items that will need to be dealt with over
the next 24 hours. First, there are temperatures which may drop
off a bit this evening, but then start to rise overnight as strong
WAA prevails over the region. Second, there is snow chance headed
into Tuesday as a weak system passes to our north.

The 20z MSAS surface analysis indicated a large area of high
pressure that extended from TX northeast through the Ohio Valley
into the northeast CONUS. A strong area of low pressure was
situated over northern Alberta. A tight pressure gradient was in
place from the Plains into the Great Lakes with the resultant
southwest winds helping to "warm" temperatures up.

The WAA, coupled with these brisk southwest winds at 10 to 20 mph,
will persist across northeast WI tonight. Expect to see patches of
mid/high clouds pass overhead through the night, but it is the
strength of the WAA that will impact temperatures the most.
Anticipate min temperatures to occur early this evening with
readings slowly rising through the night, reaching the 15-20
degree range by daybreak. Wind chills should only dip into the
single digits below zero through most of the night, thus no need
for headlines.

Attention turns to a relatively weak, fast-moving system moving
across southern Ontario/northern sections of the Great Lakes on
Tuesday. This system, compromised of the aforementioned area of
low pressure, a cold front and a mid-level trough, is forecast to
brush northern sections of WI mainly during the late morning/early
afternoon hours. Previous shift already had a small pop mainly
north of Highway 8 with flurries farther south. Central and east-
central WI appear to miss the snow altogether with low clouds as
far south as Highway 29. Anyway you slice it, this system will not
cause any problems for people out and about on Tuesday. Probably
the worst thing will be the gusty southwest winds that will veer
west behind the cold front. Wind gusts could surpass 30 mph at
times. Max temperatures for Tuesday will range from the upper 20s
to lower 30s throughout the entire forecast area.

.LONG TERM...Tuesday Night Through Monday
Issued at 228 PM CST Mon Dec 19 2016

Medium range models suggest that winter will take a
break from Wisconsin for the remainder of this week as the upper
flow becomes nearly zonal through Friday. They also forecast the
possible approach of a significant synoptic scale system Christmas
Day.

Dry and milder than usual weather expected Tuesday night with
clouds and warm advection as a clipper like system approaches from
the northern Plains. It is currently over the Gulf of Alaska, so
the track and time of arrival is likely to change. For now, the
models are fairly consistent in keeping the greatest snow north
of the Michigan border Wednesday and Wednesday evening with only
an inch or two across our forecast area.

Quiet and mild weather expected Thursday through Saturday with
temperatures 10 or more degrees above normal. The models are
currently in agreement about bringing a significant upper system
from the Four Corners region toward Minnesota Christmas Day through
Monday, with a surface low tracking well to our west. If this does
materialize it would bring some light snow Christmas day that
would change to a moderate rain over most of the forecast area
Christmas night before ending as snow showers Monday. The jet
energy for this system is now over the Sea of Japan, so it is
quite possible that the model forecasts will jump around with this
system over the next several days.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1128 AM CST Mon Dec 19 2016

The main aviation issue from this afternoon into Tuesday night
will be strong winds just above the surface creating LLWS
conditions. Even surface winds could gust over 30 knots at times
on Tuesday as a tight pressure gradient remains in place between
high pressure to our southeast and low pressure move east across
southern Canada.

Expect to see patches of mid and high clouds to continue moving
over northeast WI this afternoon as warmer air replaces the arctic
air. These clouds may briefly depart this evening, but return late
tonight or early Tuesday ahead of a cold front/associated mid-
level trough. The bigger story will be the southwest winds of 40
to 50 knots in the 1K to 2K foot range above ground level tonight.
Have included LLWS wording for all TAF sites.

While VFR conditions should prevail across the vast majority of
northeast WI, northern sections of the state may see cigs briefly
go into the MVFR category on Tuesday with some passing flurries as
the cold front sweeps through.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....AK
LONG TERM......RDM
AVIATION.......AK
Hazardous weather outlook, Dec 19, 3:18 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CST MON DEC 19 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202130-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
318 PM CST MON DEC 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT AS A CLIPPER TYPE SYSTEM BRINGS LIGHT SNOW TO THE AREA. IT
APPEARS THAT AN INCH OR SO OF SNOW MIGHT FALL SOUTH OF HIGHWAY 29
WITH A COUPLE OF INCHES TO THE NORTH.

NUMERICAL WEATHER PREDICTION MODELS SUGGEST THAT A SIGNIFICANT
WEATHER SYSTEM MAY MOVE FROM THE DESERT SOUTHWEST TOWARDS THE
WESTERN GREAT LAKES OR MIDWEST CHRISTMAS DAY THROUGH MONDAY. THE
CURRENT TRACK WOULD BRING RAIN, SNOW AND MILDER TEMPERATURES TO
WISCONSIN. THE FORECAST TRACK OF THE STORM AND RESULTING WEATHER
COULD EASILY CHANGE OVER THE NEXT FEW DAYS, SO BE SURE TO MONITOR
LATER FORECASTS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-202130-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
318 PM CST MON DEC 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

A GALE WARNING HAS BEEN POSTED FOR THE CENTRAL SECTIONS OF THE BAY
OF GREEN BAY AND NEARSHORE WATERS OF LAKE MICHIGAN. WINDS COULD
GUST UP 40 KNOTS. THERE IS ALSO THE POTENTIAL FOR FREEZING SPRAY
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

SOUTHWEST GALE FORCE WINDS ARE EXPECTED TO VEER WEST ON TUESDAY
AND PERSIST INTO TUESDAY EVENING. THERE IS ALSO THE POTENTIAL FOR
FREEZING SPRAY ON TUESDAY.

AK/RDM

Nearby

Gale Warnings in Wisconsin, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.